The NSHN Forum UK

NSHN Forum Support & On Topic Forums. Some additional boards are viewable to members only => Survivor Room => Topic started by: Lily Kym on October 11, 2013, 08:51:07 PM

Title: Venlafaxine - advice please
Post by: Lily Kym on October 11, 2013, 08:51:07 PM
Don't know if this is right place to put this - but I just want some feedback about venlafaxine.

After speaking to my psychiatrist today, I'm going to start this but I've heard you get bad side effects if you miss one dose.

The only real side effect I had from skipping amitryptline was sleeplessness. Which i'm severely suffering with currently.

Psychiatrist said on phone today that I can talk to my GP about sleeping meds as he's told my GP that I will be asking, and I will tell him which one.

I have no idea which one I should request??? I don't know much about that.

Only experience other than ami (side effect being sedative) is Tempazepam. But tbh that was crap.

Can any one help with either question please?

Title: Re: Venlafaxine - advice please
Post by: Faded~Lady on October 11, 2013, 09:29:45 PM
Ask for zolpidem or clonazepam.   As for venlafaxine withdrawals kicked in after a couple of days xxx
Title: Re: Venlafaxine - advice please
Post by: Bethy on October 11, 2013, 09:37:20 PM
Re Venlafaxine, I did get bad side effects if I missed a dose (or when I was on quite a high dosage, if I took it just a few hours late or anything) but for me it was a good drug and actually knowing about the potential side effect made it easier to keep in a routine of taking it, and it was fine.
Title: Re: Venlafaxine - advice please
Post by: Lily Kym on October 11, 2013, 11:29:14 PM
thank you x

it's a bit weird asking for a med. I don't understand it tbh. I would assume the psych would know best?
Title: Re: Venlafaxine - advice please
Post by: hayley on October 14, 2013, 11:40:11 PM
You cant really skip doses of venlafaxine as withdrawal kicks in really quickly. Palpitations and electric shock type sensations. This more on high dose though.  And when you've been on it for a while and are ready come off it it has to be done really slllooowwwly.

As for sleepers - zolpidem is nicer than zoplicone because zopiclone leaves you with a bad taste in your mouth the next day and doesn't go away!
Title: Re: Venlafaxine - advice please
Post by: Lily Kym on October 15, 2013, 09:06:59 AM
Thank you xxx
I've got zopiclone

It's nice not waking with dry mouth

Unless this metal taste from one dose is going to get worse, I'm happier with this than the ami side effects

And I slept last night!

Still woke, a lot but without the desperation I seem to have past few weeks

Sleep followed easy again after ;D
Title: Re: Venlafaxine - advice please
Post by: caspers smudj on October 15, 2013, 09:14:26 AM
 :1059: :happybirthday: :creature:
Title: Re: Venlafaxine - advice please
Post by: Je7 on October 16, 2013, 12:42:26 PM
Venlafaxine has been amazing for me, but I have to take it at the same time each day because of the withdrawals.
I used to take melatonin for sleep which was really useful. I take Quetiapine now which really helps with sleep although that's not why I am on it x
Title: Re: Venlafaxine - advice please
Post by: happy girl on November 18, 2013, 11:50:08 AM
'Venlafaxine has been amazing for me, but I have to take it at the same time each day because of the withdrawals. '

Spot on - if you can't trust yourself not to miss doses I wouldn't go with this med. You have to be disciplined. The upside is it's a good anti d, in my opinion.

Good luck - whatever you decide

x
Title: Re: Venlafaxine - advice please
Post by: mbwa on November 18, 2013, 05:14:15 PM
I didn't get any significant withdrawal effects from venlafaxine, even when I was on the top dose. I think I was lucky though - as others have said some people get quite badly affected by withdrawal - I guess my point is it does vary between individuals, so while it's worth being careful and aware of the scary stories, there is a chance that it won't be as bad as people prepare you for. In terms of sleeping meds, different ones do have different characteristics - how long they stay in your system for, interactions, slightly different side effects, how quickly you can become tolerant to them etc etc. If there is anything you really need from a sleeping med - ie maybe you definitely want it to be short acting and not hanging about in your system the next day, or you want it to be available in tablet sizes that allow a graduated dose - a small dose first then another small dose later if the first dose didn't work, or if there is one you really don't want, then if you can tell the GP/psych that this sort of information may help identify the one best for your situation? Seems a big ask to just get you to pick one. Could you try picking what you need from it then seeing if they can get the nearest fit meds wise, if that makes any sense?  Good luck.
Title: Re: Venlafaxine - advice please
Post by: Lily Kym on November 25, 2013, 10:01:33 PM
Thank you. I'm only on a low dose of this.

It's made no impact on my mood thus far. In fact it's getting worse now. I've been on it well over a month now.

I don't take it at same time each day. Sometimes it's two or three hours later than day before, sometimes it's a couple of hours earlier. I notice nothing side effect/withdrawal wise from doing this.

I didn't pick a sleeping med in the end - was given a two week supply of temaz. which has run out now. so back to no sleeping ...
Title: Re: Venlafaxine - advice please
Post by: mbwa on November 26, 2013, 12:58:13 PM
I'm sorry it's not helping. If you've been on it that long and things seem worse mood wise it's definitely worth talking to your prescriber about it. Obviously not medical advice, but you'd expect some therapeutic effect by 3-4 weeks with this type of drug usually, and feeling worse after a med change is something responsible prescribers always want to know about. I know they aren't always very accessible but can you get in touch with whoever put you on it - psych or GP?

 
Title: Re: Venlafaxine - advice please
Post by: Lily Kym on November 26, 2013, 09:11:10 PM
psych put me on it but im not seeing him until January. he said it will take 8 weeks to work
so im not allowed to change it

they honestly don't give a sh** :)
Title: Re: Venlafaxine - advice please
Post by: mbwa on November 26, 2013, 10:54:41 PM
:-/ I guess if you're able to stick with it for 8 weeks and it still isn't working there can be no argument you haven't given it a fair trial. 8 weeks is a long time to wait for any therapeutic impact though, generally with venlafaxine you'd expect to see impact within 3-4. If you're really struggling with it before then is there a way you can contact - via psych's secretary or via GP - to convey that? All drugs have side effects and come with risk and you shouldn't have to tolerate that without review if you are getting no positive benefit, and a prescriber's job includes review and discussing concerns about medication with you. I know psychs often only feel able to see people every 12-16 weeks, or even less frequently, but with concerns about meds its not at all unreasonable to try to discuss in the interim if you're struggling with it. 
Title: Re: Venlafaxine - advice please
Post by: happy girl on June 21, 2019, 02:21:14 AM
The withdrawal is awful,even after missing one dose, HOWEVER, itís been a wonder drug for me when other prescriptions have failed.
Take it on time and taper it sensibly with Gp advice if you want to come off it or reduce your dose
Iíve only had breakdowns when not on it .Speaks volumes. Very effective drug if right for you . X